Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Nexplanon implant inserted. No period initially. Then heavy period, mood swings, headaches. Suggestions?

hi, im 22 years old. i had the nexplanon implant inserted in january 2012 and i have had no period since then? until 3 weeks ago....i have been on for 3 weeks non stop, it turns from brown to bright red constantly along with mood swings, headaches etc....i sont understand? everybody says if it was not going to work it would of done it already but i just cant understand why i am on now? and why so long :(...i was hoping its my bodys way of just catching up and getting rid of some excess blood but i dont no....please help
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hi dear user, thanks for your query.

Irregular bleeding is a major side effect of progesterone implants. It may be a breakthrough bleeding.All your symptoms are because of side effects of progesterone. In my opinion,you should go for an ultrasound first of all to rule out any pathology and you can try tablets of tranexemic acid 500mg thrice daily for 3 days to stop bleeding. If it doesn't help, then tablets of conjugated oestrogen 1.25 mg can be taken once daily for 21 days

Hope this helps.
Answered: Tue, 18 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor